Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 6, 2002, 5:36 PM EDT for Brantley County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2002, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 6, 2002, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:00 PM EDT | Thunderstorm Wind | Raybon, GA | Large trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 062136 SVRJAX GAC025-062215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 PM EDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA * UNTIL 615 PM EDT * AT 534 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES WEST OF ATKINSON...OR ABOUT 4 MILES EAST OF NAHUNTA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ATKINSON AT 540 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. $$ LAT...LON 3122 8206 3113 8195 3127 8177 3133 8188 BROYLES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 2:45 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUN 06 2002 CURRENTLY...SHOWERS BEGINNING TO DEVELOP THIS AFTERNOON ALONG BOTH SEABREEZES AS WELL AS INTERIOR SOUTHEAST GA. LOW TO MID LEVEL FLOW IS MAINLY SOUTHERLY THIS PM WHICH SHOULD HELP ENHANCE SEA BREEZE CONVERGENCE ALONG BOTH COASTS MORE THAN THE PAST FEW DAYS. THIS WILL LEAD TO BETTER AREAL COVERAGE THIS AFTERNOON. CAPES ARE QUITE A BIT LOWER THIS AFTERNOON...MAINLY AOB 2000 J/KG SO WOULD EXPECT ONLY AN ISOLATED PULSE SEVERE STORM OR TWO. ACTIVITY MAY LINGER PRETTY LATE TONIGHT ESPECIALLY OVER GEORGIA WITH FRONT SAGGING INTO THE REGION. FORECAST...FRONTAL BOUNDARY TO SAG SOUTH TO NORTHERN BORDER OF CWA BEFORE STALLING ON FRIDAY. THIS ALONG WITH SEA BREEZE CONVERGENCE AND PLENTY OF MOISTURE SHOULD LEAD TO ANOTHER PRETTY ACTIVE DAY FOR CONVECTION. LIMITING FACTOR MAY BE CLOUD COVER WHICH WILL PREVENT GOOD HEATING. ETA AND MAV GUIDANCE IN PRETTY GOOD AGREEMENT FOR FRIDAY SO WILL STICK CLOSE TO THOSE NUMBERS. FOR SATURDAY...ETA AND AVN APPEAR TO BE PRETTY SIMILAR AT FIRST GLANCE WITH HIGH PRESSURE NOSING DOWN COAST AND EAST TO NORTHEAST FLOW DEVELOPING AND REMANTS OF FRONTAL BOUNDARY HANGING AROUND NEAR THE FL/GA BORDER. HOWEVER AVN DEVELOPS SIGNIFICANTLY MORE SFC CONVERGENCE ALONG THE OLD FRONT EARLY SATURDAY AND SPITS OUT OVER 2 INCHES OF RAINFALL OVER KJAX. ETA PUSHES NORTHEAST WIND SURGE SOUTH THROUGH AREA MUCH MORE QUICKLY AND DEVELOPS VERY LITTLE CONVERGENCE OVER AREA. FOR NOW...WILL OPT TO COMPROMISE BUT WITH LINGERING BOUNDARY AND MOISTURE STILL PRETTY DEEP EARLY IN THE DAY EXPECT A FAIR AMOUNT OF SHOWER ACTIVITY. EXTDD...12Z AVN NOW DROPS H5 LOW SOUTH OVER PENINSULA FOR FIRST PART OF NEXT WEEK WHICH MIGHT KEEP TEMPS A BIT LOWER. THIS IS THE FIRST RUN TO SHOW THIS AND FOR NOW WILL NOT CHANGE THE GOING FCST. MARINE...NO HIGHLIGHTS. AMG TW 073/088 072/085 069 25463 SSI TW 076/085 075/080 074 25465 JAX TW 073/088 072/083 070 25464 SGJ TW 075/085 075/082 072 25365 GNV TT 073/089 072/087 071 25574 OCF TT 073/089 072/088 071 25574= .JAX... .GA...NONE. .FL...NONE. CAMP
In the hours before
Special weather statement, Jun 6, 12:05 PM EDT, 5 hours 31 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-062300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EDT THU JUN 06 2002 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE BEST RAIN CHANCES JUST EAST OF THE INTERSTATE 75 CORRIDOR AND NEAR U.S. 441 IN SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. STORM MOTION WILL GENERALLY BE TO THE NORTH AT 5 TO 10 MPH. A FEW STORMS COULD BECOME STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH AND SMALL HAIL. DUE TO THE SLOW MOVEMENT OF STORMS...LOCALLY HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES ARE POSSIBLE. ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.